How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask eyesight2020 Your Own Question
eyesight2020, Optometrist
Category: Eye
Satisfied Customers: 56
Experience:  provide eyecare information for adults and children
Type Your Eye Question Here...
eyesight2020 is online now
A new question is answered every 9 seconds

Im very worried about my eyes. I have mild-moderate dry eyes

This answer was rated:

I'm very worried about my eyes. I have mild-moderate dry eyes but the eye drops I've been prescribed, including Isopto Plain and preservative-free ones seem to either cause actual pain (particularly in the left eyeball, left eye being the dryest and not so good sight as the right) or to not improve this. Before using eyedrops I think I only had dryness and irritation, but now pain and also headaches.
What could this be? I have always had considerable trouble with looking at screens, even as a youngster (now 63).

eyesight2020 :


eyesight2020 :

Are you online and available to discuss this.

eyesight2020 :

Sometimes trying different types of artificial tears may be of help

eyesight2020 :

If you have been using these artificial tears, you may want to try using Systane during the daytime and Systane gel drops towards the evening

eyesight2020 :

Having dry eye syndrome is an inflammatory condition of the eye and can cause great discomfort at times.

eyesight2020 :

You may want to followup with your eye doctor so that maybe perhaps to calm down the situation he may prescribe a combination of having you use an anti inflammatory eye drop along with your using the artificial tears.

eyesight2020 :

He may prescribe a steroid eye drop or even start you on restasis.In some cases the openings to the tear ducts are blocked so that your own naturally produced tears are not drained.

eyesight2020 :

With your complaint of having a headache, additionally you should probably have your eyes examined so it can be determined if there is a need for a new eyeglass prescription which may help to alleviate your symptoms

eyesight2020 :

Does this make sense ?

eyesight2020 :

If you are online you can post a reply

eyesight2020 :

I am not certain if you are online,but if you have any other questions feel free to post them in the box below

eyesight2020 :

If this answer has helped, positive rating would be appreciated. I will check back in in a couple of hours if not sooner

eyesight2020 :

Thank you

eyesight2020 :

You could also visit this website which discussess dry eye syndrome a little more:

eyesight2020 :

Customer: replied 3 years ago.

Thanks. What is Systane? And what is Restasis? Can't do much research on web, because of bad eyes.


What would a good combination of anti-inflammatory drops and artificial tears be? (i.e. brand names). Please bear in mind also that I am in the U.K. Can't stay at computer, as this is upstairs.


Systane Ultra is. a lubricating eye drop that is designed to provide extended protection that lasts longer than. most eye drops.The drops could be used while you are awake and you could use Systane lubricating ointment at bedtime. You could order it online if necessary.Also another product that is pretty good is Soothe lubricating eye drops and lubricating ointment These are over the counter products


Restasis is also a drop but is only available by prescription.It is a cyclosporine that helps to treat inflammation caused by dry eye syndrome.


So most anti-inflammatory drops,such as Restasis eye drops and steroid eye drops are only available by prescription from your eye doctor .

I would recommend following up with your eye doctor so that he may set you up with a more appropriate dry treatment than what you currently have now.Which may very well include one of the above mentioned prescription eye drops. Any other questions? Just drop a note in the box below. IF you are all set,a positive rating would be appreciated Thank. You

eyesight2020 and other Eye Specialists are ready to help you

Do you have any other questions?

Customer: replied 3 years ago.

Yes, did you get my questions on whether St. Johns Wort could have affected my eyes at all? Also, how do you correct blocked tear ducts if this is contributing?

Yes,I just received it.Although St. John's wort can cause dry mouth,it's ocular side effect is sensitivity to light so protective eyewear is recommended when you go out doors.

In patients that have blocked tear ducts,there is usually an issue where the naturally produced tears are not drained into the tear ducts .In this case, most people complain of having teary eyes.
For these patient a minor procedure is done to open the openings to the tear ducts so the tears will drain.

However,in patients that have dry eyes ,we sometimes plug the openings to the tear ducts to help preserve whatever natural tears are being produced.So if an individual had blocked or narrowed openings to the tear duct it may be a little bit of an advantage to a person with dry eyes.However, a thorough evaluation by your eye to assess this for you will be of benefit for you.

Does this make sense.I will try to be online between 6:30-7:30 tomorrow am.
Customer: replied 3 years ago.

Thank you for your help. It does make sense. I will act on recommendations.
I presume my deposit fee is a one-off payment and that I don't have to pay any more?

Just one more thing, though - I presume real pain and soreness would not be sensitivity to light but would be the dry eye syndrome (I definitely haven't got teary eyes)? Would it be better, anyway, to stop using St. John's Wort?






Yes I believe it is due more to the dry eye syndrome.

If you are using the St. John's wort as a replacement to a prescription medication,before you stop using it then you may want to have a visit with your primary care before you discontinue it's use.

If not and you are not noticing any benefits from using it then you may want to discontinue using it.

Thank you
Have a nice day!!!!

Related Eye Questions